Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Mar 28, 2014, 2:25 PM CDT for Burnet County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2014, 2:25 PM CDT (19:25 UTC)
- Expired
- Mar 28, 2014, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
County Burnet County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 2:35 PM CDT | HAIL 1 | 17 Ne Tow, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
094
WWUS84 KEWX 281925
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT FRI MAR 28 2014
TXZ172-282015-
BURNET-
225 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 315
PM CDT...
AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF CHAPPEL...OR 14 MILES WEST OF
LAMPASAS...MOVING EAST AT ABOUT 20 TO 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN BURNET COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3104 9793 3096 9792 3095 9842 3096 9844
3103 9843
TIME...MOT...LOC 1924Z 270DEG 19KT 3102 9835
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Mar 28, 1:01 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 28, 1:01 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 101 PM CDT FRI MAR 28 2014 .AVIATION... /18Z TAFS/ UPPER END MVFR CONDITIONS ARE EXPECTED ALONG THE I-35 TERMINALS FOR THE NEXT FEW HOURS. ACROSS KDRT...VFR CONDITIONS ARE EXPECTED FOR THE ENTIRE FORECAST CYCLE. A DRY-LINE IS PUSHING ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS EARLY THIS AFTERNOON WITH VERY UNSTABLE CONDITIONS AHEAD OF IT. STRONG TO SEVERE STORMS ARE ANTICIPATED FOR THIS AFTERNOON AND EARLY EVENING WITH SOME OF THE STORMS POSSIBLY AFFECTING THE KAUS FROM 20Z TO 22Z. LATER THIS EVENING...A COLD FRONT WILL PUSH ACROSS THE AREA BRINGING NORTHERLY WINDS OF 10 TO 15 MPH MOST AREAS WITH LESSER WINDS OVER THE RIO GRANDE PLAINS. VFR CONDITIONS SHOULD PREVAIL ACROSS AREA SITES LATE THIS EVENING THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 52 80 49 80 53 / 10 0 0 0 - AUSTIN BERGSTROM INTL AIRPORT 49 79 45 79 49 / 10 0 0 0 - NEW BRAUNFELS MUNI AIRPORT 51 81 47 79 52 / - 0 0 0 - BURNET MUNI AIRPORT 47 77 46 78 52 / - 0 0 0 - DEL RIO INTL AIRPORT 54 83 55 82 56 / 0 0 0 0 - GEORGETOWN MUNI AIRPORT 47 78 46 78 52 / 10 0 0 0 - HONDO MUNI AIRPORT 52 83 51 82 54 / 0 0 0 0 - SAN MARCOS MUNI AIRPORT 51 80 47 79 52 / - 0 0 0 - LA GRANGE - FAYETTE REGIONAL 57 80 49 77 54 / 20 0 0 0 - SAN ANTONIO INTL AIRPORT 54 82 51 80 55 / - 0 0 0 - STINSON MUNI AIRPORT 54 82 52 81 55 / - 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: DIMMIT...EDWARDS...KINNEY...MAVERICK...UVALDE...VAL VERDE...ZAVALA. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...01 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Mar 28, 11:52 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1152 AM CDT FRI MAR 28 2014 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1152 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP BY MID DAY FOR THE SAN ANTONIO METRO AREA AND AREAS EXTENDING EAST AND NORTH OF SAN ANTONIO...INCLUDING THE INTERSTATE 35 CORRIDOR AND EASTWARD. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHEAST HILL COUNTRY OR EAST AND NORTHEAST OF A LLANO TO SAN MARCOS TO HALLETTSVILLE LINE. THE MAIN CONCERN FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL DIMINISH AND END BY EARLY EVENING. IN ADDITION...VERY DRY AND WARM CONDITIONS ALONG THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU WILL RESULT IN VERY LOW RELATIVE HUMIDITY VALUES. THIS COUPLED WITH BREEZY WEST WINDS WILL GENERATE CRITICAL FIRE WEATHER CONDITIONS FOR THOSE AREAS THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FROM 1 TO 6 PM THIS AFTERNOON FOR THOSE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Mar 28, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT FRI MAR 28 2014
TXZ172-282015-
BURNET-
225 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 315
PM CDT...
AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF CHAPPEL...OR 14 MILES WEST OF
LAMPASAS...MOVING EAST AT ABOUT 20 TO 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN BURNET COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3104 9793 3096 9792 3095 9842 3096 9844
3103 9843
TIME...MOT...LOC 1924Z 270DEG 19KT 3102 9835The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:25 AM CDT | Red Flag Warning | EWX | Dimmit, Edwards, Kinney, Maverick, Uvalde, Val Verde and 1 more | 12 hr |
| Mar 28, 2:47 PM CDT | Special Weather Statement | EWX | Williamson | 43 min |
| Mar 28, 3:13 PM CDT | Special Weather Statement | EWX | Williamson | 47 min |
| Mar 28, 3:37 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 38 min |
| Mar 28, 4:02 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 43 min |
| Mar 28, 4:10 PM CDT | Special Weather Statement | EWX | Williamson | 50 min |
| Mar 28, 4:20 PM CDT | Special Weather Statement | EWX | Milam | 40 min |
| Mar 28, 4:33 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 42 min |
| Mar 28, 4:59 PM CDT | Special Weather Statement | EWX | Lee | 46 min |
| Mar 28, 5:06 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis | 39 min |
| Mar 28, 5:23 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 52 min |
| Mar 28, 5:48 PM CDT | Special Weather Statement | EWX | Lee | 42 min |
| Mar 28, 6:09 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca, Lee | 51 min |
| Mar 28, 6:44 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 46 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.